Alert archive / Wisconsin / Gale Warnings in 2012
Gale Warning 10, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Mar 27, 2012, 4:17 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2012, 4:17 PM CDT (21:17 UTC)
- Expired
- Mar 27, 2012, 9:46 PM CDT
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
944 WHUS73 KGRB 272117 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 417 PM CDT TUE MAR 27 2012 ...GALE FORCE WINDS AND HIGH WAVES TO CONTINUE THROUGH THIS EVENING... ..STRONG LOW PRESSURE TRACKING FROM NORTHEAST MINNESOTA TO NORTHERN LAKE SUPERIOR WILL BRING GALE FORCE WINDS AND HIGH WAVES THROUGH THIS EVENING. A COLD FRONT WILL PASS LATE THIS EVENING... WITH WINDS FALLING BELOW GALE FORCE BUT REMAINING AT SMALL CRAFT ADVISORY LEVELS THROUGH WEDNESDAY. LMZ521-522-541>543-280300- /O.EXP.KGRB.GL.W.0009.000000T0000Z-120327T2100Z/ /O.NEW.KGRB.GL.W.0010.120327T2117Z-120328T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 417 PM CDT TUE MAR 27 2012 ...GALE WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * SOUTH GALES TO 35 KTS WITH GUSTS TO 40 KNOTS ARE EXPECTED THROUGH EARLY THIS EVENING...THEN VEERING SOUTHWEST AND DIMINISHING A BIT OVERNIGHT. * WAVES OF 4 TO 6 FT ON THE BAY...AND TO 6 TO 9 FT ON LAKE MICHIGAN EARLY...WILL EASE TO 3 TO 5 FT OVERNIGHT. * WINDS WILL SHIFT TO THE SOUTHWEST AND COULD BE QUITE GUSTY FOR A TIME THIS EVENING. THEN GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED WEDNESDAY. A SMALL CRAFT ADVISORY WILL BE NEEDED WHEN THE GALE WARNING EXPIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
1 follow-up statement
080 WHUS73 KGRB 280246 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 946 PM CDT TUE MAR 27 2012 ...GUSTY WINDS AND HIGH WAVES TO CONTINUE INTO WEDNESDAY... .STRONG LOW PRESSURE ALONG THE NORTHWEST SHORE OF LAKE SUPERIOR...WILL MOVE NORTH OF THE GREAT LAKES OVERNIGHT AND WILL CROSS SOUTHERN ONTARIO WEDNESDAY. BLUSTERY WINDS WILL CONTINUE THROUGH MOST OF WEDNESDAY... BEFORE EVENTUALLY DIMINISHING BY LATE AFTERNOON...AS HIGH PRESSURE BUILDS INTO THE UPPER MISSISSIPPI VALLEY. LMZ521-522-541>543-281100- /O.CAN.KGRB.GL.W.0010.000000T0000Z-120328T0300Z/ /O.NEW.KGRB.SC.Y.0024.120328T0246Z-120328T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 946 PM CDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * SOUTH WINDS OF 20 TO 25 KTS...WILL VEER SOUTHWEST OVERNIGHT...AND NORTHWEST WEDNESDAY. * WAVES OF 3 TO 5 FT ON THE BAY...AND TO 4 TO 7 FT ON LAKE MICHIGAN OVERNIGHT...WILL EASE TO 2 TO 5 FT ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Mar 27, 3:00 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 27, 3:00 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT TUE MAR 27 2012 .SHORT TERM...TONIGHT AND WEDNESDAY. LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW LOW PRESSURE MOVING NE OVER FAR NORTHERN MINNESOTA...AND ITS ASSOCIATED COLD FRONT NOW CROSSING THE MINNESOTA/WISCONSIN BORDER. NO PRECIP ALONG THE COLD FRONT SO FAR THROUGH EARLY THIS AFTERNOON WHERE TEMPERATURES HAVE RISEN INTO THE MIDDLE TO UPPER 60S OVER WESTERN WISCONSIN. MUCH COOLER OVER NE WISCONSIN WHERE CLOUD COVER HAS KEPT TEMPERATURES IN THE 40S AND 50S. THE BIGGEST STORY SO FAR HAS BEEN THE GUSTY WINDS...WHICH SEEM TO BE PEAKING ABOUT NOW. HAVE SEEN SEVERAL REPORTS ALONG THE LAKESHORE FROM SHEBOYGAN TO SISTER BAY OF GUSTS TO 45 MPH...AND A FEW REPORTS IN THE 50S AT THE KEWAUNEE AND ALGOMA MARINE STATIONS. INLAND LOCATIONS HAVE BEEN CONSISTENTLY GUSTING BETWEEN 35 AND 40 MPH. HAVE BEEN TREATING THE STRONG GUSTY WINDS ALONG THE LAKESHORE AS A LOCALIZED PHENOMENA...AND USING SPS/S TO HIGHLIGHT THE THREAT. BEHIND THE FRONT...SEE A PRETTY SOLID STRATO-CU DECK OVER MINNESOTA AND THE DAKOTAS WITHIN A COLDER AIRMASS. FORECAST CONCERNS INCLUDE WIND THROUGH THE EVENING...THEN CLOUDS AND TEMPS. TONIGHT...OCCLUDED LOW PRESSURE OVER NORTHERN MINNESOTA WILL TRACK ENE ACROSS NORTHERN LAKE SUPERIOR TONIGHT. ASSOCIATED COLD FRONT WILL DROP ACROSS THE SE 2/3RDS OF THE FORECAST AREA THIS EVENING...SHIFTING OUR WINDS FROM THE SOUTH TO THE WEST. WILL PROBABLY SEE GUSTY WINDS ALONG THE LAKESHORE THROUGH EARLY THIS EVENING AND SHOULD DIMINISH THEREAFTER ONCE THE FRONT MOVES THROUGH. AM TEMPTED TO PULL OUT POPS TONIGHT GIVEN A LACK OF INSTABILITY AND CU OF LITTLE VERTICAL EXTENT UPSTREAM. WILL WAIT UNTIL THE LAST MINUTE TO LOOK AT THE LATEST TRENDS BEFORE YANKING POPS OUT. SHOULD SEE A PERIOD OF CLEARING WORK ACROSS THE AREA ALONG AND BEHIND THE FRONT BEFORE WRAP AROUND STRATO-CU DIVES IN FROM NW TO SE. DEEPER MOISTURE OVER LAKE SUPERIOR AND THE UPPER PENINSULA COMBINED WITH UPSLOPE FLOW MAY LEAD TO SCT SHOWER ACTIVITY OVER N-C WISCONSIN AS THE STRATO-CU WORKS INTO THE AREA. OTHERWISE...DRY CONDITIONS ARE EXPECTED ELSEWHERE UNDER COLD ADVECTION. LOWS RANGING FROM THE UPPER 30S NORTH TO MIDDLE 40S SOUTH. WEDNESDAY...CYCLONIC FLOW WILL HANG AROUND WITH NW WINDS COLD ADVECTING THE ENTIRE DAY. STEEP LOW LEVEL LAPSE RATES COMBINED WITH AMPLE MOISTURE UP TO AROUND 800MB SUPPORTS A WIDESPREAD BKN/OVC STRATO-CU FIELD HANGING AROUND THROUGH THE AFTERNOON. SCT LIGHT SHOWER ACTIVITY WILL LIKELY CONTINUE THROUGH AT LEAST THE MORNING HOURS OVER N-C WISCONSIN. LOOKED INTO SNOW POSSIBILITIES...BUT MOISTURE DOES NOT LOOK LIKE IT WILL EXTEND HIGH ENOUGH INTO THE COLD AIR FOR SNOWFLAKES TO BE INTRODUCED INTO THE CLOUDS. WITH COLD ADVECTION AND CLOUD COVER...KNOCKED A DEGREE OR TWO OFF THE HIGH TEMPS...WHICH WOULD PLACE THEM INTO THE LOWER 40S NORTH TO MIDDLE 50S SOUTH. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. FROST AND FREEZE POTENTIAL CERTAINLY THERE FOR WEDNESDAY NIGHT AS SURFACE HIGH DRIFTS BY TO THE NORTH AND UPPER RIDGE APPROACHES FROM THE NORTHERN PLAINS. RECORD WARMTH EARLIER THIS MONTH HAS STARTED THE DEVELOPMENT OF SOME VEGETATION WHICH MAY BE THREATENED BY THIS FROST OR FREEZE. THEN A RATHER ACTIVE PERIOD OF WEATHER EXPECTED WITH SOME RATHER ABRUPT SWINGS POSSIBLE LATER THIS WEEK AND EARLY NEXT WEEK AS HIGH AMPLITUDE NEGATIVELY TILTED TROUGH FORECAST TO LIFT NORTHEAST FROM THE SOUTHERN AND CENTRAL PLAINS. TWO MUCH WEAKER UPPER TROUGHS MOVE BY THURSDAY NIGHT AND EARLY FRIDAY AND AGAIN SATURDAY. THESE SHOULD PRODUCE SOME SHOWERS AND ELEVATED THUNDERSTORMS IN THE SOUTH AND RAIN OR SNOW SHOWERS IN THE NORTH. UPPER RIDGE SHARPENS SATURDAY AND SUNDAY AND SHOULD RESULT IN MORE VERY WARM TEMPERATURES SATURDAY SUNDAY AND MONDAY. A WARM FRONT LIFTING NORTH SUNDAY COULD BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS WITH SOME POSSIBILITY OF MARGINALLY SEVERE HAIL. DEEPENING SURFACE LOW MOVING FROM THE CENTRAL PLAINS TO NORTHERN WISCONSIN SHOULD BRING 60F DEW POINTS INTO SOUTHERN WISCONSIN WITH POSSIBLE SEVERE STORMS AS TRIPLE POINT LOW MOVES ACROSS THE AREA. THEN SHARPLY COLDER TUESDAY WITH RAIN AND SNOW SHOWERS. && .AVIATION...A SURFACE WARM FRONT WILL LIFT INTO CENTRAL AND EAST-CENTRAL WISCONSIN THIS AFTERNOON...WHICH WILL BE FOLLOWED CLOSELY BY THE PASSAGE OF A COLD FRONT LATE THIS AFTERNOON INTO THIS EVENING. A PERIOD OF MVFR CIGS IS EXPECTED OVER CENTRAL AND NORTH-CENTRAL WISCONSIN THROUGH MID-AFTERNOON BEFORE CLEARING WORKS IN FROM THE WEST. NOT ANTICIPATING MUCH OF A SHOWER AND THUNDERSTORM THREAT THIS AFTERNOON...SO REMOVED FROM THE FORECAST. BEHIND THE COLD FRONT...MVFR CIGS WILL RETURN OVER CENTRAL AND NORTH-CENTRAL WISCONSIN...AND POSSIBLY INTO NORTHEAST WISCONSIN VERY LATE TONIGHT OR INTO TOMORROW MORNING. LEFT CIGS AT LOW END VFR AT GRB/ATW FOR NOW. WIND SHEAR WILL CONTINUE TO BE PRESENT TONIGHT THROUGH SHOULD ABATE BY MORNING. MVFR CLOUDS TO LAST THROUGH THE MORNING...BUT SHOULD SEE THEM LIFT IN THE AFTERNOON...POSSIBLY TO VFR OVER CENTRAL WISCONSIN. MPC && .MARINE...THOUGH STABILITY WILL BE INCREASING LATER THIS AFTERNOON...STRONG SOUTHEAST TO SOUTH WINDS CONTINUE TO IMPACT THE LAKESHORE WITH GUSTS MEASURED BETWEEN 45 AND 50 KTS AT KEWAUNEE AND ALGOMA. SINCE IMPACTS FROM STABILITY HAVE BEEN NON-EXISTENT SO FAR...WILL EXTEND THE GALE WARNING THROUGH 03Z AFTER COORDINATION WITH OFFICES TO THE SOUTH. ONCE THE GALE IS OVER...WINDS WILL SWING AROUND TO THE WEST BEHIND A COLD FRONT THIS EVENING AND DIMINISH...THOUGH A SMALL CRAFT ADVISORY WILL BE NEEDED DUE LINGERING WAVES THROUGH THE REST OF THE NIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MPC/RDM
Hazardous weather outlook, Mar 27, 3:01 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 301 PM CDT TUE MAR 27 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 301 PM CDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT STRONG SOUTHEAST TO SOUTHWEST WINDS WILL GUST UP TO 45 TO 50 MPH THROUGH EARLY THIS EVENING ALONG THE LAKE MICHIGAN SHORELINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY FROST AND FREEZING TEMPERATURES ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS SUNDAY NIGHT WHEN A WARM FRONT LIFTS NORTH ACROSS THE REGION. THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO MONDAY BUT ITS TOO EARLY TO DETERMINE IF SEVERE WEATHER IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-282015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 301 PM CDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT SOUTHEAST TO SOUTHWEST GALES ARE EXPECTED THROUGH THE MIDDLE OF THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST INTO WEDNESDAY MORNING. MPC/RDM
In the hours before
Special weather statement, Mar 27, 10:53 AM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1053 AM CDT TUE MAR 27 2012 WIZ022-040-050-271800- DOOR-KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS 1053 AM CDT TUE MAR 27 2012 ...STRONG GUSTY WINDS IMPACTING THE LAKESHORE TODAY... THE LATEST OBSERVATIONS SHOW A FEW WIND GUSTS OUT OF THE SOUTHEAST BETWEEN 45 AND 50 MPH ALONG THE LAKESHORE LATE THIS MORNING. THOUGH MOST GUSTS WILL REACH 40 TO 45 MPH...ISOLATED GUSTS UP TO 50 MPH WILL BE POSSIBLE THROUGH MID-AFTERNOON...MAINLY DIRECTLY ALONG THE LAKESHORE. MPC
Special weather statement, Mar 27, 1:16 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 116 PM CDT TUE MAR 27 2012 WIZ022-040-050-272100- DOOR-KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS 116 PM CDT TUE MAR 27 2012 ...STRONG GUSTY WINDS IMPACTING THE LAKESHORE THIS AFTERNOON... THE LATEST OBSERVATIONS SHOW A FEW WIND GUSTS OUT OF THE SOUTHEAST BETWEEN 45 AND 50 MPH ALONG THE LAKESHORE EARLY THIS AFTERNOON. THOUGH MOST GUSTS WILL REACH 40 TO 45 MPH...ISOLATED GUSTS UP TO 50 MPH WILL BE POSSIBLE THROUGH LATE THIS AFTERNOON...MAINLY DIRECTLY ALONG THE LAKESHORE. MPC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.